Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2023, 5:17 PM EDT for Houston County, Twiggs County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2023, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 14, 2023, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 28 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
299
WUUS52 KFFC 142117
SVRFFC
GAC153-289-142200-
/O.NEW.KFFC.SV.W.0207.230614T2117Z-230614T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
517 PM EDT Wed Jun 14 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Twiggs County in central Georgia...
Northeastern Houston County in central Georgia...
* Until 600 PM EDT.
* At 517 PM EDT, a severe thunderstorm was located over Centerville,
or 10 miles north of Perry, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Warner Robins, Centerville, Robins AFB, Marion, Tarversville,
District Path, Robins Air Force Base, Bullard and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3257 8372 3261 8371 3261 8372 3263 8372
3264 8373 3265 8373 3265 8371 3267 8371
3267 8363 3266 8362 3266 8360 3267 8360
3268 8337 3251 8338
TIME...MOT...LOC 2117Z 278DEG 39KT 3262 8367
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SM1 follow-up statement
581
WWUS52 KFFC 142150
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
550 PM EDT Wed Jun 14 2023
GAC153-289-142200-
/O.EXP.KFFC.SV.W.0207.000000T0000Z-230614T2200Z/
Twiggs GA-Houston GA-
550 PM EDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TWIGGS AND
NORTHEASTERN HOUSTON COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3257 8372 3261 8371 3261 8372 3263 8372
3264 8373 3265 8373 3265 8371 3267 8371
3267 8363 3266 8362 3266 8360 3267 8360
3268 8337 3251 8338
TIME...MOT...LOC 2150Z 278DEG 39KT 3257 8325
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:22 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 14, 3:22 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Wed Jun 14 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 250 PM EDT Wed Jun 14 2023 Ongoing showers and thunderstorms are currently pushing through much of the forecast area this afternoon. Strong to severe thunderstorms largely remain confined to areas along and south of I-20. Latest radar imagery still shows activity developing across Central AL and we will be monitoring how this evolves as it progresses closer to the forecast area. Heavy rainfall has been observed over portions of west-central Georgia, including Columbus, earlier this morning. Some locations have seen rainfall amounts of as high as 4-5 inches. As a result, a Moderate Risk for excessive rainfall has been identified by thr WPC for this area of west-central Georgia, where 1-hr flash flood guidance of is currently 1-2 inches. Locally heavy rainfall and flash flood potential continues to be of great concern as we head into this evening and overnight particularly across south-central GA. Current hazards in effect: -Flood Watch for portions of south-central GA...Troup Co. eastward to Jones Co. southward. This is in effect until Thursday evening. -A Tornado Watch is also in effect for portions of southwest Georgia including the same counties but only extending from Heard, Meriwether down to Wilcox. This is in effect until 7PM this evening. The meandering surface boundary as translated a little bit further north owing to more coverage of storms in the vicinity of the ATL metro. Hi-res guidance is trending towards better agreement that ongoing thunderstorms will start to move southward through the remainder of the afternoon and into the early evening hours. As storms start to translate south, it's looking more likely that they will become more organized into a linear mode. As thunderstorms start to diminish this evening, where the remnants of the surface boundary associated with these storms will be critical to the next round of thunderstorms overnight into early Thursday morning. Moving into tonight, another mid-level shortwave will quickly translate across central Alabama and eastward towards the forecast area. Scattered showers and thunderstorms upstream are anticipated to evolve into a small mesoscale convective complex, which could enter west- central Georgia as early as midnight. As this complex overruns the aforementioned remnant boundary, it will be possible to see the development of bowing segments across the southern tier of the forecast area. As such, the primary threat with overnight activity is expected to be damaging wind gusts. Some thunderstorms will furthermore be possible as far north as the Atlanta metro overnight. However, with lesser SBCAPE values this far north, these storms are expected to be more elevated in nature, and more of a heavy rain and lightning threat rather than a severe weather threat. How things play out this evening and overnight will determine the weather scenario going into the daylight hours on Thursday. 07/King && .LONG TERM... (Friday morning through next Tuesday) Issued at 250 PM EDT Wed Jun 14 2023 The long term forecast remains on track from what was earlier forecasted. Will preface the discussion with the following...the weather scenarios for Friday through the weekend are highly dependent on what transpires through the remainder of the afternoon and evening. Caveats: - the location of the surface boundary will determine rainfall amounts and severe potential. - Remnant boundaries, clearing, and/or mesoscale details could contribute to ongoing or diminishing convective activity as we head into Thursday and even Friday. Still an evolving situation and a lot of forecast questions to mull over. Still want to emphasize the growing potential for locally heavy rainfall and flash flooding through the end of the week. By the time we reach late week many areas will have already received roughly 1 to 4" of rainfall with locally higher amounts. Any additional rainfall through the weekend could pose flooding concerns. By Friday, flow aloft starts to transition to more out of the northwesterly as the upper trough finally rounds the bend and lifts northeast and ridging becomes more amplified across the Central CONUS. With low-level moisture still being present at this time the change in the upper level pattern favors more diurnally driven convection in the afternoon and evening hours through the weekend. By early next week guidance begins to diverge as far as the evolution of the upper level pattern. Though by sometime late weekend/early next week deterministic guidance is hinting at another system developing across the western CONUS and translating towards the Ohio/TN Valley Regions. So more rain may be on tap for Georgia next week. Gradual warming trend expected through the long term, with low to mid 80s on Thursday warming to the upper 80s/low 90s by Friday and continuing through the weekend. Low temperatures forecast to be in the 60s to low 70s. Hernandez/07 && .AVIATION... (12Z TAFS) Issued at 720 AM EDT Wed Jun 14 2023 Active forecast period expected across the entire ZTL air space today. Multiple small impulses within the atmosphere will make the TAF period very uncertain. Ongoing SHRA/TSRA at most of the sites this afternoon. Based on the latest guidance it does look like another round of shra/tsra will be possible overnight but higher confidence this occurs across CSG/MCN. Lower confidence at all the northern sites. CIGs will also be a mixed bag today, but mostly low- VFR/MVFR outside of convection. SW winds will remain in place and between 07-14 kts with variable gusts nearing 18-20kts. //ATL Confidence...12Z Update... Medium on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 63 82 64 88 / 50 50 40 20 Atlanta 65 81 66 87 / 50 60 50 20 Blairsville 57 79 58 82 / 40 40 30 20 Cartersville 63 82 63 88 / 50 50 40 20 Columbus 66 82 67 87 / 80 90 80 50 Gainesville 62 81 65 87 / 50 50 40 10 Macon 66 83 66 88 / 70 80 70 30 Rome 64 84 65 90 / 50 50 40 20 Peachtree City 64 81 63 87 / 60 70 50 30 Vidalia 68 85 68 88 / 60 80 90 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday evening for GAZ066>072-078>083- 089>096-102>110. && SHORT TERM...07 LONG TERM....Hernandez AVIATION...07
Hazardous weather outlook, Jun 14, 12:28 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1228 PM EDT Wed Jun 14 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1228 PM EDT Wed Jun 14 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Tornado Watch is in effect for portions of west-central Georgia until 7 PM EDT. Numerous showers and thunderstorms are forecast for portions of central Georgia this afternoon and evening with the main risks being large hail over an inch in diameter, damaging wind gusts, frequent lightning, isolated tornadoes and heavy rainfall. Tornadoes will also be possible this afternoon, most likely across west-central Georgia. Locally heavy rainfall could lead to flooding concerns, and a Flood Watch remains in effect for portions of central Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thursday morning...numerous showers and thunderstorms are forecast for portions of central Georgia with the main risks being damaging wind gusts, frequent lightning, isolated tornadoes, hail, and heavy rainfall. A moderate risk for severe weather is in place for portions of far west-central Georgia near Columbus overnight. A Flood Watch will remain in effect for portions of central Georgia through Thursday evening. Friday through Monday...scattered to numerous thunderstorms are expected each day. Storms will be capable of producing damaging wind gusts, localized flooding, frequent lightning and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 14, 2:55 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
255 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Hail 1 ENE Senoia 33.30N 84.54W
06/14/2023 E1.00 inch Coweta GA Public
1 inch hail reported at intersection of
Seavy Street and Werner Way.
&&
KALLocal storm report, Jun 14, 4:07 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
407 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Hail 1 NW Walnut Grove 33.75N 83.86W
06/14/2023 E1.00 inch Walton GA Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Jun 14, 4:16 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
416 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Hail Hogansville 33.17N 84.91W
06/14/2023 M1.75 inch Troup GA Public
Public report with picture via social media
of golf ball sized hail in Hoganville.
&&
DLLocal storm report, Jun 14, 4:21 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
421 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Dmg 2 WSW Blacksville 33.42N 84.17W
06/14/2023 Henry GA Emergency Mngr
Henry County EOC reports winds up to 65 mph
and several thousand without power
throughout the county.
&&
DLLocal storm report, Jun 14, 5:11 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
511 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Tstm Wnd Dmg 1 NW Senoia 33.31N 84.57W
06/14/2023 Coweta GA NWS Employee
Tree reported down on Standing Rock Rd
between Hugh Brown Rd and Toonerville Rd.
&&
SEKLocal storm report, Jun 14, 5:15 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
515 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Hail Grantville 33.24N 84.83W
06/14/2023 E1.75 inch Coweta GA Public
Social media picture of at least golf ball
sized hail in Grantville.
&&
DLThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:47 AM EDT | Flood Watch | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 24 more | 39 hr |
| Jun 14, 4:38 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 14, 5:11 AM EDT | Special Weather Statement | FFC | Harris, Muscogee | 34 min |
| Jun 14, 5:14 AM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jun 14, 5:46 AM EDT | Special Weather Statement | FFC | Harris, Muscogee | 29 min |
| Jun 14, 5:54 AM EDT | Special Weather Statement | FFC | Harris, Troup | 36 min |
| Jun 14, 6:05 AM EDT | Special Weather Statement | FFC | Schley | 25 min |
| Jun 14, 6:15 AM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Jun 14, 6:29 AM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Jun 14, 6:43 AM EDT | Special Weather Statement | FFC | Harris | 32 min |
| Jun 14, 6:46 AM EDT | Special Weather Statement | FFC | Marion | 29 min |
| Jun 14, 6:49 AM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Jun 14, 6:56 AM EDT | Special Weather Statement | FFC | Macon, Taylor | 19 min |
| Jun 14, 7:12 AM EDT | Special Weather Statement | FFC | Houston, Macon, Marion, Muscogee, Peach, Taylor | 33 min |
| Jun 14, 7:43 AM EDT | Special Weather Statement | FFC | Chattahoochee, Houston, Macon, Marion, Muscogee, Peach and 2 more | 47 min |
| Jun 14, 8:08 AM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 37 min |
| Jun 14, 8:19 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 30 min |
| Jun 14, 8:44 AM EDT | Flash Flood Warning | FFC | Harris, Muscogee | 3 hr |
| Jun 14, 8:44 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 31 min |
| Jun 14, 8:48 AM EDT | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 27 min |
| Jun 14, 8:51 AM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 14, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Toombs, Treutlen, Wheeler | 30 min |
| Jun 14, 9:17 AM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jun 14, 9:24 AM EDT | Special Weather Statement | FFC | Peach, Taylor | 51 min |
| Jun 14, 9:40 AM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 22 min |
| Jun 14, 9:45 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Jun 14, 9:58 AM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 32 min |
| Jun 14, 10:10 AM EDT | Special Weather Statement | FFC | Dooly | 35 min |
| Jun 14, 10:40 AM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jun 14, 10:49 AM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Jun 14, 11:10 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 35 min |
| Jun 14, 12:46 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 44 min |
| Jun 14, 1:00 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 45 min |
| Jun 14, 1:02 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 32 min |
| Jun 14, 1:35 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart | 25 min |
| Jun 14, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 33 min |
| Jun 14, 2:16 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 31 min |
| Jun 14, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 47 min |
| Jun 14, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 37 min |
| Jun 14, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Spalding | 43 min |
| Jun 14, 3:41 PM EDT | Tornado Warning | FFC | Crisp, Wilcox | 49 min |
| Jun 14, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Meriwether, Troup | 51 min |
| Jun 14, 4:15 PM EDT | Tornado Warning | FFC | Telfair, Wilcox | 45 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 31 min |
| Jun 14, 5:18 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 27 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Jun 14, 5:45 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 30 min |
| Jun 14, 5:48 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jun 14, 6:42 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 33 min |
| Jun 14, 7:07 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.